MAUDE Adverse Event Report: IMMUCOR, INC. CAPTURE-R READY-SCREEN 3; REAGENT RED BLOOD CELLS

IMMUCOR, INC. CAPTURE-R READY-SCREEN 3; REAGENT RED BLOOD CELLS
Catalog Number 0066813
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Transfusion Reaction (4596)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6), 2023, immucor used remote access to view the results of the relevant tests.Images were reviewed for capture-r ready-screen 3 assay on (b)(6) 2023.This sample had buttons that were tightly defined and dense for wells 1-3.Wells 1 and 3 had very slight adherence with well 3 exhibiting more adherence than the other wells.The reaction images were analyzed and well 3 was on the threshold of detection due to the size of the button with respect to the background.Images for the capture-r ready-id assay on (b)(6) 2023 were also reviewed; and all wells have tightly defined and dense cell buttons.Wells 7 and 8 have very slight adherence.Well 13 has a smaller defined cell button and slight adherence, an equivocal reaction.Images reviewed in this complaint were as expected with respect to the interpretation on the instrument.It is suspected that the patient had a newly formed anti-k as a result of a recent previous transfusion (i.E.Prior to (b)(6) 2023).This newly formed antibody may have been mostly or wholly igm in nature, such that any igg component was below the level of detection of the assays.The intended use of the capture products is detection of igg antibodies; and the ifu's cite the following applicable limitation "specificities of presumed significance, that are wholly igm in nature (i.E., igm anti-k or igm anti-e) may fail to react in this assay".On (b)(6) 2023, immucor confirmed presence of the k antigen on cell 3 of retention capture-r ready-screen 3 lot r451 by capture using retention capture-r indicator cell lot 221232 with retention anti-k lot 054035.Controls performed as expected.Positive results exhibited 4+ reactivity.Retention product performed as expected.No defect or deficiency was identified for either the instrument or the assay reagents.This is a sample related issue.The internal immucor reference for this event is pr#954447.
 
Event or Problem Description
On (b)(6) 2023, a customer stated that a patient had a transfusion reaction following receipt of one unit of k+ blood.

Brand Name
CAPTURE-R READY-SCREEN 3
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer (Section G)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
MDR Report Key16679202
Report Number1034569-2023-00008
Device Sequence Number12759715
Product Code QHT
UDI-Device Identifier10888234001454
UDI-Public10888234001454
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
102707/5045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Catalogue Number0066813
Device Lot NumberR451
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient SexMale